Alert archive / Nebraska / Red Flag Warnings in 2006

Red Flag Warning 12, NWS North Platte, NE

October 28, 200619 counties in Nebraska

NWS North Platte, NE issued this red flag warning at Oct 28, 2006, 12:59 PM MDT for 19 counties in Nebraska. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 28, 2006, 12:59 PM MDT (18:59 UTC)
Expired
Oct 28, 2006, 4:00 PM MDT
In force
3 hr
Issued by
NWS North Platte, NE

Counties Arthur County, NE, Blaine County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Grant County, NE, Hayes County, NE, Hooker County, NE, Keith County, NE, Lincoln County, NE, Logan County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE

The radar

The North Platte radar (KLNX), 64 km from the middle of the area, began a volume at 19:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.0 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2006-10-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2006-10-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 130 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2037 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
130 m²/s²
0-3 km storm-relative helicity
174 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS83 KLBF 281859
RFWLBF

RED FLAG WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
159 PM CDT SAT OCT 28 2006

...RED FLAG WARNING THIS AFTERNOON...

NEZ204-206-210-219-282200-
/O.NEW.KLBF.FW.W.0012.061028T1859Z-061028T2200Z/
EASTERN PANHANDLE/CRESCENT LAKE NWR-
SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/
SAMUEL R MCKELVIE NATIONAL FOREST-FRENCHMAN BASIN-LOESS PLAINS-
159 PM CDT SAT OCT 28 2006 /1259 PM MDT SAT OCT 28 2006/

...RED FLAG WARNING IN EFFECT UNTIL 5 PM CDT /4 PM MDT/ THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT UNTIL 5 PM CDT /4 PM MDT/ THIS
AFTERNOON. 

HUMIDITY NEAR OR BELOW 15 PERCENT AND WINDS GUSTING TO 30 MPH
WILL PRODUCE EXTREME FIRE DANGER THIS AFTERNOON. CONDITIONS WILL
IMPROVE AS SOON AS TEMPERATURES BEGIN FALLING LATE THIS AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

CDC
1 follow-up statement
000 
WWUS83 KLBF 282200
RFWLBF

RED FLAG WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
500 PM CDT SAT OCT 28 2006

...RED FLAG WARNING ALLOWED TO EXPIRE...

.A RED FLAG WARNING WAS ISSUED FOR MUCH OF WESTERN NEBRASKA
TODAY...DUE TO STRONG WINDS AND VERY DRY CONDITIONS.

NEZ204-206-210-219-282300-
/O.EXP.KLBF.FW.W.0012.000000T0000Z-061028T2200Z/
EASTERN PANHANDLE/CRESCENT LAKE NWR-
SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/
SAMUEL R MCKELVIE NATIONAL FOREST-FRENCHMAN BASIN-LOESS PLAINS-
500 PM CDT SAT OCT 28 2006 /400 PM MDT SAT OCT 28 2006/

...RED FLAG WARNING WILL EXPIRE AT 5 PM CDT /4 PM MDT/ THIS
AFTERNOON...

RELATIVE HUMIDITIES FELL TO AS LOW AS 14 PERCENT THIS AFTERNOON
WITH WINDS GUSTING TO NEAR 30 DURING THE AFTERNOON. RELATIVE
HUMIDITIES WILL RECOVER QUICKLY THIS EVENING AS THE SUN SETS. FOR
THIS REASON THE RED FLAG WARNING WILL EXPIRE AT 5 PM CDT /4 PM
MDT/ THIS AFTERNOON.

SIMILAR WEATHER CONDITIONS ARE POSSIBLE FOR TOMORROW AFTERNOON.
FIRE OFFICIALS AND OTHERS PLANNING OR MONITORING LOCAL BURNING
WILL WANT TO FOLLOW THE FORECAST ON SUNDAY FOR POSSIBLE RED FLAG WARNINGS.

$$

HIRSCH

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Oct 28, 2:15 AM MDT, 10 hours 44 minutes earlier.

Area forecast discussion, Oct 28, 2:15 AM MDT, 10 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
315 AM CDT SAT OCT 28 2006

.DISCUSSION...
NW FLOW ALOFT RESULT OF THURSDAYS SYSTEM MERGING WITH SYSTEM
DROPPING ACROSS GREAT LAKES AND CARVING FAIRLY AMPLIFIED TROF INTO
EASTERN CONUS. FAIRLY BROAD TROF EXTENDS FROM E.PAC INTO WESTERN
STATES WITH WEAK REX TYPE BLOCK SET AS THERE IS UPPER SYSTEM
SPINNING OFF SOCAL COAST. STRONG JET AND MOISTURE PLUME ARE
COMBINING OVER THE S.CANDIAN ROCKIES TO FORM STREAM OF CIRRUS THAT
EXTENDS FROM MT INTO WESTERN CWA. TWO FEATURES OF INTEREST SHOWING
UP IN H2O ARE THE VORT OVER N.MANITOBA AND S/W MOVING INTO NW B.C.
THESE FEATURES WILL EVENTUALLY COMBINE WITH WESTERN SYSTEM ROTATING
AROUND THE STRONGER CANDIAN LOW AND PUSH STRONG FRONT AND ARCTIC AIR
ACROSS NORTHERN PLAINS INTO CWA SOMETIME ON MONDAY. THIS CONTINUES
TO BE THE TOUGHEST PART OF THE FCST TO NAIL DOWN. AHEAD OF THIS
SYTEM HOWEVER PLEASANT LATE FALL WEATHER WILL TAKE SHAPE AS ZONAL
FLOW ALOFT AND THE LVL WAA RESPONSE WILL LEAD TO WARMING WILL INTO
THE 70S BY SUNDAY AFTERNOON. GRIDS IN GOOD SHAPE AND MERELY
REFRESHED WITH BLEND OF NAM 2M TEMPS AND MET GUIDANCE WITH A FEW
TWEAKS. NW FLOW WILL ALLOW FOR FAIRLY STRONG LAPSE RATES AGAIN TODAY
WITH COOLER TEMPS ALOFT ALLOWING BATCH OF STRONGER WINDS ALOFT TO
MIX DOWN AND EXPECT ANOTHER BREEZY TO WINDY DAY. SUNDAY WILL BE VERY
PLEASANT AS WINDS LOOKS TO RELAX. MODEL BLEND MAY STILL BE BEST PATH
TO FOLLOW FOR MONDAY AT THIS TIME. GFS/NAM SHOWING DIFFERENCES IN
STRENGTH/PLACEMENT OF ENERGY ALOFT...SFC LOW PLACEMENT AND
STRENGTH/TIMING OF LLVL CAA. WOULD SUSPECT THE BETTER RESOLUTION OF
NAM MODEL WOULD CATCH COLD AIR INTRUSION BETTER. EVEN LOOKING AT
MODEL...SREF AND MREF MEANS ON MONDAY AFTERNOON TEND TO HINT AT
COLDER AIR ARRIVING FASTER THAN OP MODELS ARE SHOWING ESPECIALLY IN
NW ZONES. HOWEVER THINK WE ARE ON THE RIGHT TRACK WITH A FEW MORE
DAYS TO NAIL THIS DOWN...BUT GUT FEELING IS TEMPS WILL BE EARLY IN
THE NW THEN COLD AIR WILL PLUNGE DOWN HIGH PLAINS AS OFTEN
HAPPENS...WITH FALLING TEMPS ALL OF NORTH BY MID AFTERNOON. SOUTHERN
AND EASTERN ZONES MOST LIKELY REMAINING WARM UNTIL SUNSET. AS
MENTIONED BEFORE STRONG CAA SHOULD HELP WINDS ALOFT MAKE IT TO SFC
BEHIND FROPA AND WIND EVENT STILL LIKELY. TEMPS COOL WELL INTO THE
40S TO LOW 50S THROUGH MID WEEK BEFORE GRADUAL WARMING TREND THROUGH
LATE WEEK AS RIDGE AMPLIFIES IN THE WEST AND COLD AIR IS SCOURED OUT
BY INCREASING NW FLOW ALOFT.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.

13
Hazardous weather outlook, Oct 28, 4:25 AM MDT, 8 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
525 AM CDT SAT OCT 28 2006

NEZ004>010-022>029-035>038-056>059-069>071-094-291130-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
525 AM CDT SAT OCT 28 2006 /425 AM MDT SAT OCT 28 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH FRIDAY.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

CLB

Nearby

Red Flag Warnings in Nebraska, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.